SEOUL, Dec. 24 (UPI) -- South Korea has advised flu patients to be aware of adverse effects of the flu drug Tamiflu following the death of a teenage girl.
The Ministry of Food and Drug Safety refrains parents and family members from letting children and adolescents who took the flu drug to stay alone for at least two days, in a letter distributed to medical experts and consumer agencies Monday.
The warning has been issued when a 13-year-old girl jumped to death Saturday after taking the flu drug in the southern city of Busan, South Korea.
The girl was diagnosed with influenza type A and prescribed to take Tamiflu last week. She took the drug on Friday but was found to be dead after jumping off from her window on the 12th floor, Chosun Ilbo reported.
The ministry saw reports of Tamiflu-related side effects increase from 55 in 2012 to 257 in 2016. It has seen 206 reports made as of September. Major side effects include nausea, vomiting, diarrhea and dizziness. A total of 12 psychiatric effects such as hallucination has been reported since 2014 among pediatric patients, according to Chosun Ilbo.
Unusual effects of the flu drug have been reported in Japanese children, according to the U.S. Food and Drug Administration. A total of 12 death has been reported in Japanese children after experiencing unusual psychiatric symptoms such as delirium, hallucination and abnormal behavior.